MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM513.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight, ethnicity and race: unk.(b)(4).
 
Event or Problem Description
The reporter indicated that an implantable collamer lens tore during loading at the point of injection.Reportedly, "the primary lens was not able to be used due to a loading error during our surgery today (fellow eye).The back up lens was used, and no adverse event happened in regard to patient health; we had a successful implantation using the back up lens.The rest of the surgery proceeded as normal." the problem was resolved.Cause of the event is unknown.It was reported, "per site malfunction occured while the device was loaded and was noted at the point of injection.".
 
Additional Manufacturer Narrative
Additional information: b5: the reporter indicated that a 13.2mm vicm513.2 of a -9.50 diopter tore during loading.H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key16457207
Report Number2023826-2023-00518
Device Sequence Number6572995
Product Code MTA
UDI-Device Identifier00841542119405
UDI-Public00841542119405
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberVICM513.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - 1589912.; FOAM TIP PLUNGER - LOT# 1590136.; INJECTOR MODEL: MSI-TF - LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown